MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Capsular Bag Tear (2639)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion an attempt was made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the patient's left eye since the patient could not see near or distance good enough.The patient did not have any pre-existing medical history issues and did not have debilitating condition.A non-johnson & johnson light adjustable lens was used as a replacement.It was indicated that there was capsule tear, and an unplanned vitrectomy was performed.There was no incision enlargement.The patient outcome was reported to be ok.No further information was provided.Patient had bilateral lens implants.This report captures the issues reported on the lens in patient¿s left eye.A separate report has already been filed for the right eye of the patient.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: aug 1, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received and evaluated.Visual inspection under magnification revealed that the complaint lens was received cut in half and with both haptics detached.The lens was cleaned and, no issues that could cause or contribute to the complaint issue.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: based on the investigation, no malfunction or product deficiency was identified and the complaint issue reported could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17132220
Report Number3012236936-2023-01493
Device Sequence Number6458105
Product Code MFK
UDI-Device Identifier05050474751705
UDI-Public(01)05050474751705(17)240226
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite